“Depression? Is that you?”

Why do I feel as if I’m going to cry for no reason? Why am I so sensitive? Why have I been waking up at 3 with worry and anxiety? I’ve not been drinking and I’ve been a good girl, doing everything I should do to keep depression at bay.

I’ve been off Pristiq for 26 days and I can only say I’m scared right now and I want to yell out every single curse I know. I’m angry that my hope for complete healing from depression may have been a false hope. I feel little signs of depression returning and I’m confused and scared. I wanted to be cured. I don’t want a mental illness because I can’t stand the negative side effects of the antidepressants. I feel like I’m going to cry, my heart is heavy and my sadness is palpable.

I was diagnosed with major depression 10 years ago and I’ve been treated with numerous anti depressants. My Dr and a psychiatrist told me I will most likely always be on medication for my depression. I am currently testing that statement by seeing how I do without meds. I have a therapist that I see every two weeks, which doesn’t feel like much but I’ve seen a couple of long-term therapists so I guess I know what I’m getting into. At least, I thought I did because I believed I was going to feel great without meds and my depression would be miraculously gone. I would manage negative feelings and thoughts with what I know is how I should be feeling and with meditation. As if, depression is as simple as staying aware of my thoughts so I could segment the negative stuff from my everyday thinking. Not so. Depression creeps in through the cracks. It’s just not as simple as keeping my wits about me, meditating or not drinking alcohol. I’m doing all that, damn it.

Look at me, even my thoughts are not flowing like they were a couple of days ago. I’ve lost my clarity and focus. Shit.

3 responses to ““Depression? Is that you?”

  1. Stay strong… I’m following you now too 🙂

  2. I see I am a day late to this, and I hope you are feeling a little brighter today. You have made a big change and may very well have some trouble evening out so to speak. Maybe even some rebound type side effects from the withdrawal. Maybe seeing the therapist on a weekly basis for awhile would help? When I was in the middle on something I always went once a week. When things settled out I went less frequently.
    Wishing you well
    C

    • Thanks, C., for your friendly words. I hope you are right that my body is evening out and it’s not the beginning of a major depressive episode.

      That word “evening” looks odd because I don’t think I’ve ever used it in the context of “leveling” but only as in “nighttime”. Atleast, I don’t think I have ever written it before. No real reason to tell you that except my fingers are typing away…

Would love a reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s